|Tinnitus and AZT?
Nov 12, 2009
I was previously on a HAART combination of d4T, 3TC and NVP for 10 months. 2 months ago the d4T was replaced with AZT and I have since developed tinnitus. I've not gone back to my doc yet or seen an ENT specialist to rule out other factors which could be the culprit (there is enough literature on the web to have one understand that tinnitus is a symptom of something else).
But what I'm curious is that previous discussions on the forum only seem to pinpoint Efavirenz as a possible culprit of tinnitus. Has there been any cases of persons developing tinnitus after starting AZT?
And generally, would it make sense that one's tinnitus has an onset after 2 months into a particular medication? Is that too long a lead time for a specific medication to be the culprit (ie: it should come on pretty quick and not 2 months later)?
| Response from Dr. Henry
Over the years I have observed just a small # (< 1-2% ) of patients taking AZT who developed tinnitus possible related to either the AZT or the 3TC they were taking. Since other conditions can contribute a thorough evaluation and possibly an ENT consultation is in order. Tenofovir or abacavir may be alternative options to the AZT if the evidence continues to point to the AZT as a possible cause. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Enlarged Lymph Nodes After Eating Sperm Worried I Have HIV
- Fever After Giving Oral Sex What Are The Chances Of HIV
- Can A Vaginal Cyst Cause Enlarged Groin Lymph Nodes?
- Can Genital Warts Cause Burning And Irritation?
- Can You Get Genital Warts From Chlamydia?
- Can You Get Genital Warts From Sharing Razors Or Drinks?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.